BTW. I'm getting tired of my own babble. So I will take your advice and push for something else although I am a little afraid to tell them as I think they will try to commit me if I tell them I won't take the medication and want something else. Can't hurt to try! You were great to take the time to give me help. Greatly appreciate it.View Thread
You're awesome and so caring! I really appreciate this. It's funny because my Mom was B1 her whole life, growing up in the 20-s to the very end, she had a rough life. Specifically being ostracized by neighbors, being abandoned and so I basically grew up raising her, She went off her meds like clockwork every year so I got used to the routine and hospitalizations. She was a brilliant genius intellectually and sweet. So here I am at fifty and being diagnosed after a terrible, terrible last 2 years (multiple deaths, loss of home, loss of job etc blah blah blah). I am sick every single day, if I don't take gravol I do constantly get nausea and I do throw up. I ensure I eat complete, filling meals when I take my medication. I agree that the mentality of the pdoc here is carte blanche on that if the levels are within range then you must be fine.
I would love to leave BC. I was born here but there is nothing left for me. Unfortunately, although I have a job, I don't have any income to try to move otherwise I would in a heartbeat. Currently working on not being homeless so that's got its own struggles. I am grateful for the shelters I can get into if they have room. It's weird, I never thought I would be in the condition I am in. But here I am. And I guess that's okay too. Hugs.View Thread
Thanks so much for this reply!. I've been on the medication straight for about 6 months. I never experienced any related issues prior to this so this is why I am linking it. The pdoc orders standard blood tests, lithium levels etc. And they can't see anything abnormal.
The Pdocs here are very weird specifically in British Columbia, Canada, you have to be referred to them, you can't refer yourself and here's a kicker, my own family physician of 8 years suddenly decided that he was upset with me because I went to a walk-in clinic for a tooth abscess on a Sunday (his office wasn't even opened) and for that, he says "your the type of patient who irritates doctors and I won't treat you for anything you saw that other doctor for". He said I should find another doctor, which in my country, province and city, there aren't any. You get punished from going to walk in clinics. Even if you do it once. He advised me to find another doctor. I find this strange that he tossed me as a patient right after I was diagnosed with the Bipolar Disorder.
In Briitsh Columbia it's near impossible to find a regular Dr. There's a list and one of the DR's who is taking patients has a "condition" on his license, I looked him up - he was convicted of sexual misconduct against female patents. So def. not going to go to him.
The pdoc here and my case worker only do 2 things . they give me RX's for the meds and they refer me to websites to read about B1. The case worker only gives me some telephone numbers or addresses for food bank etc, other than that, they do nothing else.
Here there is no counseling unless you can afford it $175 per hour and up. People say "go join a group" but I am not able to open up in front of strangers, I tried group therapy and had to leave because it enraged me so much, I didn't want to hear about other peoples problems, I have to do that for work all day long, I am not the type of person who has the luxury of being able to open up to strangers face-to-face.
I was diagnosed with B1 and was put on both Lithium 900g and Lamotragine 400g per day. Initially I think the Lithium did help but I was vomiting for 3-4 hour spans per day (retching every five minutes) so they dropped the Lithium to 600g, I am still sick after 4 months, I take 6 gravol a day to try to keep me from throwing up and I noticed that my hair falling out at an alarming rate. At first the Doctor would not even acknowledge that hair loss could happen as it wasn't in his "blue book" as a side effect which he happily read aloud to me to prove it was "all in my head".
So, I took pictures of my hair/scalp and after 2 months brought them into him, and both him and my Case Worker agreed I was indeed loosing alot of hair. He took me off the Lamotragine. Here's the kicker, my hair is still falling out and in addition I am losing hair other places where it would normally grow ie underarms/legs etc. There is absolutely no growth just baldness. You can also see visible huge patches of no hair on my scalp.
I also have lost my memory to a very disturbing point. I can't remember what happens 3 hours earlier in a day. I'm trying so hard to work and my job has a ton of pressure attached to it. I'm scared, I can't even recall how I get to work or get home. I had to stop driving because I feel as though I am not paying attention. i feel always drunk-like or stoned state. My levels in the blood are within norms so I'm not seeing that I am toxic per say.
Lastly, I have an intense amount of rage inside me. This is not normal for me at all, I've never, ever felt like this. I get enraged at small things, like the sound of someone eating with their mouth open, it used to be tolerable although annoying, but now well I just explode with anger. It seems related to noises mostly and I feel like I'm overreacting but can't help it.
What is happening to me!!!???? I've never been sick, I eat way way super healthy, drink extreme amounts of water, take supplements. I should say that I am no spring chicken but this seems to be catapulting me into an age of complete digression.
Any thoughts? And PS Thanks for listening, I haven't had anyone to confide in.View Thread